MAUDE Adverse Event Report: US SURGICAL PUERTO RICO TA; STAPLE, IMPLANTABLE

US SURGICAL PUERTO RICO TA; STAPLE, IMPLANTABLE
Model Number TA4535L
Medical Device Problem Codes Failure to Fire (2610); Expulsion (2933)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, while the nurse was preparing the device during a procedure, the device did not fire because it had prefired.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.Visual inspection of the single use loading unit (sulu) noted that all of the staples were partially advanced in the cartridge.The staples were in usable unformed condition.Functionally, since the clinical instrument was not received a pmv representative instrument was used for testing.The advanced staples in the sulu were reused and reset inside the cartridge.The representative instrument and sulu were applied to test media with proper staple formation.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the advanced staple condition may occur when the firing stroke is not completed during application.The instructions for use of this product state: to fire the instrument, squeeze the handle a second time until it reaches a solid stop and it locks in the back position.If the instrument handle is partially squeezed during firing then released, bleeding may occur as the instrument was not fully fired.The current packaging design for the product does not allow room for advanced staples, thus the condition could not have occurred during assembly or shipment.The root cause of the observed damage was due to the product not being used as indicated which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.

Brand Name
TA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key9490091
Report Number2647580-2019-06222
Device Sequence Number1304748
Product Code GDW
UDI-Device Identifier10884521043169
UDI-Public10884521043169
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K111825
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTA4535L
Device Catalogue NumberTA4535L
Device Lot NumberP6F0611X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/23/2019
Initial Date Received by Manufacturer 12/05/2019
Supplement Date Received by Manufacturer02/12/2020
Initial Report FDA Received Date12/18/2019
Supplement Report FDA Received Date02/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1